Alert archive / Louisiana / Freeze Warnings in 2012

Freeze Warning 2, NWS Lake Charles, LA

January 2, 2012Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this freeze warning at Jan 2, 2012, 1:04 PM CST for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It took effect at Jan 3, 2012, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2012, 1:04 PM CST (19:04 UTC)
In effect from
Jan 3, 2012, 2:00 AM CST
Expired
Jan 3, 2012, 9:00 AM CST
In force
7 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -164 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2642 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-164 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

545 
WWUS74 KLCH 021904
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
104 PM CST MON JAN 2 2012

...A COLD AIR MASS TO SETTLE OVER THE REGION TONIGHT...

.A STRONG CANADIAN HIGH PRESSURE SYSTEM WILL MOVE ACROSS THE
REGION TONIGHT BRINGING VERY DRY AIR WITH IT. CLEAR SKIES AND
LIGHT WINDS WILL COMBINE WITH THE DRY AIR TO ALLOW TEMPERATURES TO
DROP THROUGHOUT THE NIGHT. LOW TEMPERATURES...WHICH WILL BE
REACHED NEAR SUNRISE...FROM THE PINEY WOODS OF SOUTHEAST TEXAS
ACROSS THE LAKES AREA AND INTO CENTRAL LOUISIANA...ARE EXPECTED
IN THE MID 20S...AND ALONG THE INTERSTATE 10 CORRIDOR TO JUST NORTH
OF THE INTERCOASTAL WATERWAY...IN THE UPPER 20S AND LOWER 30S. 
TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING BY MID-MORNING
TUESDAY...AS FULL SUNSHINE SHOULD HELP WARM TEMPERATURES.

LAZ027>033-TXZ180-201-259>262-031100-
/O.NEW.KLCH.HZ.W.0001.120103T0600Z-120103T1500Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...LUMBERTON...
SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
104 PM CST MON JAN 2 2012

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST TUESDAY. 

* TEMPERATURE...REACH FREEZING AROUND MIDNIGHT WITH LOW TEMPERATURES
  AROUND SUNRISE FROM 25 TO 28 DEGREES...THEN RISE ABOVE FREEZING
  BY MID-MORNING TUESDAY.

* DURATION...BELOW FREEZING FROM 6 TO 9 HOURS. AT OR BELOW 27
  DEGREES FROM 2 TO 3 HOURS.

* IMPACTS...SOME EXPOSED PIPES WILL HAVE A CHANCE TO FREEZE AND
  SHOULD BE PROTECTED. PLANTS AND VEGETATION WILL BE AFFECTED.
  PETS SHOULD BE BROUGHT INSIDE OR HAVE WARM SHELTER. PEOPLE NEED
  TO DRESS WARMLY OR BE IN A SAFELY HEATED PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE
VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$

LAZ041>045-052>055-073-074-TXZ215-216-031100-
/O.NEW.KLCH.FZ.W.0002.120103T0800Z-120103T1500Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...
KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...
CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...
VIDOR...BRIDGE CITY
104 PM CST MON JAN 2 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY. 

* TEMPERATURE...REACH FREEZING AROUND 2 AM WITH LOW TEMPERATURES
  AROUND SUNRISE FROM 28 TO 32 DEGREES...THEN RISE ABOVE FREEZING
  BY MID-MORNING TUESDAY.

* DURATION...BELOW FREEZING FROM 3 TO 6 HOURS. 

* IMPACTS...TENDER PLANTS AND VEGETATION WILL BE AFFECTED. PETS
  SHOULD BE BROUGHT INSIDE OR HAVE WARM SHELTER. PEOPLE NEED TO
  DRESS WARMLY OR BE IN A SAFELY HEATED PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

RUA
2 follow-up statements
623 
WWUS74 KLCH 031104
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 AM CST TUE JAN 3 2012

...FREEZING TEMPERATURES WILL CONTINUE INTO THIS MORNING...

.TEMPERATURES IN THE MID TO UPPER 20S TO AROUND 30 WILL CONTINUE
FROM THE EAST TEXAS LAKE AREA TO CENTRAL LOUISIANA THROUGH MID
MORNING. TEMPERATURES OF JUST AT OR BELOW FREEZING WILL CONTINUE
ALONG THE INTERSTATE 10 CORRIDOR. AFTER SUNRISE AND THROUGH MID
MORNING TEMPERATURES WILL RAPIDLY WARM.

LAZ054-055-031215-
/O.CAN.KLCH.FZ.W.0002.000000T0000Z-120103T1500Z/
ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...MORGAN CITY...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE
504 AM CST TUE JAN 3 2012

...FREEZE WARNING IS CANCELLED...

TEMPERATES ARE NO LONGER EXPECTED TO FALL TO FREEZING IN LOWER
SAINT MARTIN AND SAINT MARY PARISHES THIS MORNING.

$$

LAZ027>033-TXZ180-201-259>262-031500-
/O.CON.KLCH.HZ.W.0001.000000T0000Z-120103T1500Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...LUMBERTON...
SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
504 AM CST TUE JAN 3 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* TEMPERATURE...TEMPERATURES OF 25 TO 28 DEGREES ARE POSSIBLE AT
  SOME LOCATION...THEN RISE ABOVE FREEZING BY MID-MORNING.

* DURATION...BELOW FREEZING FOR UP TO 9 HOURS. AT OR BELOW 27 
  DEGREES UP TO 4 HOURS. 

* IMPACTS...SOME EXPOSED PIPES WILL HAVE A CHANCE TO FREEZE AND 
  SHOULD BE PROTECTED. PLANTS AND VEGETATION WILL BE AFFECTED. 
  PETS SHOULD BE BROUGHT INSIDE OR HAVE WARM SHELTER. PEOPLE 
  NEED TO DRESS WARMLY OR BE IN A SAFELY HEATED PLACE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID TO UPPER 20S
ARE IMMINENT. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$

LAZ041>045-052-053-073-074-TXZ215-216-031500-
/O.CON.KLCH.FZ.W.0002.000000T0000Z-120103T1500Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-WEST CAMERON-EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...
KAPLAN...NEW IBERIA...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...
BRIDGE CITY
504 AM CST TUE JAN 3 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURE...LOW TEMPERATURES AROUND SUNRISE FROM 28 TO 32
  DEGREES...THEN RISE ABOVE FREEZING BY MID-MORNING.

* DURATION...BELOW FREEZING FROM 1 TO 6 HOURS.

* IMPACTS...TENDER PLANTS AND VEGETATION WILL BE AFFECTED. PETS 
  SHOULD BE BROUGHT INSIDE OR HAVE WARM SHELTER. PEOPLE NEED TO 
  DRESS WARMLY OR BE IN A SAFELY HEATED PLACE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$
243 
WWUS74 KLCH 031506
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
906 AM CST TUE JAN 3 2012


LAZ027>033-TXZ180-201-259>262-031615-
/O.EXP.KLCH.HZ.W.0001.000000T0000Z-120103T1500Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...LUMBERTON...
SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
906 AM CST TUE JAN 3 2012

...HARD FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE RISEN ABOVE FREEZING AND WILL CONTINUE TO WARM
WITH DAYTIME HEATING. THEREFORE...THE HARD FREEZE WARNING HAS
BEEN ALLOWED TO EXPIRE.

$$

LAZ041>045-052-053-073-074-TXZ215-216-031615-
/O.EXP.KLCH.FZ.W.0002.000000T0000Z-120103T1500Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-WEST CAMERON-EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...
KAPLAN...NEW IBERIA...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...
BRIDGE CITY
906 AM CST TUE JAN 3 2012

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE RISEN ABOVE FREEZING AND WILL CONTINUE TO WARM
WITH DAYTIME HEATING. THEREFORE...THE FREEZE WARNING HAS BEEN
ALLOWED TO EXPIRE.


$$

RUA

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Jan 2, 11:55 AM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Jan 2, 11:55 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1155 AM CST MON JAN 2 2012

.AVIATION UPDATE...REGARDING 18Z TAF ISSUANCE. AN EXCEPTIONALLY
DRY AIRMASS IN PLACE WITHIN A NORTH TO NORTHWEST FLOW AT THE
SURFACE AND ALOFT WILL MAINTAIN VFR WITH CLEAR SKIES. SURFACE HIGH
PRESSURE CENTERED OVER OKLAHOMA WILL RESULT IN NORTH WINDS AROUND
10 KNOTS...TRENDING DOWN BY LATE AFTERNOON.

&&

MARCOTTE

&&

.PREV DISCUSSION... /ISSUED 923 AM CST MON JAN 2 2012/

UPDATE...
UPPER LEVEL LOW OVER THE GREAT LAKES AND SURFACE RIDGE CENTERED
OVER THE SOUTHERN PLAINS WILL COMBINE TO PROVIDE DEEP NORTHERLY
FLOW OVER THE FORECAST AREA. THIS WILL ALLOW A COOL AND DRY AIR
MASS TO PERSIST THROUGH TODAY AND TONIGHT. AT-LEAST SOME DECENT
SUNSHINE DURING THE DAY WILL HELP TEMPERATURES TO REACH NEAR THE
SEASONAL CLIMO READING OF AROUND 60F. LOOKS LIKE A COLD NIGHT AS
WINDS SHOULD RELAX AND SKIES WILL REMAIN CLEAR. FREEZE AND HARD
FREEZE WARNINGS WILL LIKELY BE ISSUED EARLY THIS AFTERNOON FOR
PORTIONS OF THE FORECAST AREA. OTHERWISE...NO CURRENT CHANGES TO
THE FORECAST.

OVER THE COASTAL WATERS...MSAS ANALYSIS AND RIG OBSERVATIONS
STILL SHOW SMALL CRAFT ADVISORY CONDITIONS BEYOND 20 NM AND WILL
KEEP HAZARD GRID OVER THE COASTAL WATERS AS IS.

RUA

PREV DISCUSSION... /ISSUED 614 AM CST MON JAN 2 2012/

DISCUSSION...
FOR 12Z TAF ISSUANCE.

AVIATION...
NO CHANGES TO PREVIOUS THINKING. SATELLITE IMAGERY DEPICTS CLEAR
SKIES ACROSS THE AREA. FORECAST SOUNDINGS/TIME-HEIGHT SECTIONS
SHOW CLEAR SKIES CONTINUING THROUGH THE PERIOD. WINDS EXPECTED TO
PICK UP A LITTLE AFTER SUNRISE...WITH WINDS EXCEEDING 12 KNOTS AT
THE SRN SITES INTO THE AFTERNOON BEFORE SETTLING WITH A RELAXING
PRESSURE GRADIENT.

25

PREV DISCUSSION... /ISSUED 457 AM CST MON JAN 2 2012/

DISCUSSION...THE COLD FRONT THAT PASSED THROUGH OUR AREA EARLY
SUNDAY MORNING IS CURRENTLY PASSING THROUGH THE FLORIDA PENINSULA
WHILE A COOL CANADIAN AIR MASS SPILLS SOUTHWARD ACROSS THE PLAINS
AND DEEP SOUTH. THE RIDGE IS CENTERED OVER SOUTHEAST COLORADO, BUT
IS EXPECTED TO MOVE OVER EAST TEXAS AND LOUISIANA TUESDAY MORNING
THROUGH TUESDAY AFTERNOON. THE CLOCKWISE FLOW AROUND THE RIDGE
WILL CONTINUE TO PUSH IN A COLDER AND DRIER AIR MASS TODAY AND
TONIGHT WITH TEMPS FALLING BELOW FREEZING ACROSS THE VAST MAJORITY
OF THE CWA BY TUESDAY MORNING. A HARD FREEZE MAY ALSO OCCUR ACROSS
THE NORTHERN ZONES WITH TEMPS IN THE MID 20S POSSIBLE. WILL LET
DAY SHIFT LOOK OVER AND ISSUE THE HARD FREEZE AND FREEZE WARNINGS
FOR TONIGHT/TUE MORN. PATCHY FROST WILL ALSO BE POSSIBLE, HOWEVER
WITH SUCH A DRY AIR MASS IN PLACE HEAVY FROST IS NOT EXPECTED. THE
RIDGE WILL SHIFT EAST DURING TUESDAY NIGHT WITH THE RETURN FLOW
SETTING UP BY WEDNESDAY MORNING. INCREASING MOISTURE AND TEMPS ARE
EXPECTED ON WED, HOWEVER A WEAK SHORT WAVE WILL PASS THE AREA
ALLOWING A WEAK FRONT TO PUSH THE COOLER AIR BACK IN TEMPORARILY.
AN UPPER LVL LOW WILL ALSO CUT OFF OVER WEST TX DURING THE MIDDLE
OF THE WEEK AS WELL. THE UPPER LOW WILL KICK OUT ACROSS THE GULF
COAST LATE IN THE WEEK THROUGH THE FIRST HALF OF THE WEEKEND WHILE
A SURFACE LOW MOVES SOUTH FROM THE LEE OF THE ROCKIES INTO TX.
THIS WILL ALLOW MOISTURE TO INC LOCALLY WITH A SLIGHT CHANCE OF
SHOWERS NOTED DURING THIS PERIOD.

MARINE...SMALL CRAFT CONDITIONS WILL OCCASIONAL GALE FORCE GUSTS
WILL CONTINUE PAST SUNRISE. AS THE RIDGE OF HIGH PRESSURE BUILDS
INTO THE AREA TODAY WINDS WILL GRADUALLY DECREASE FALLING BELOW
SCA CRITERIA EVERYWHERE DURING THE AFTERNOON, HOWEVER SMALL CRAFT SHOULD
STILL EXERCISE CAUTION IN THE GULF THROUGH TONIGHT. WITH THE RIDGE
SLIDING EAST OVERHEAD WINDS WILL BE BELOW SCA CRITERIA TUE AND WED.

FIRE WEATHER...A VERY DRY AIR MASS IS CURRENTLY MOVING INTO THE
REGION THIS MORNING AND MIN RH VALUES ARE EXPECTED TO FALL INTO
THE 20S TODAY AND AGAIN DURING TUESDAY AFTERNOON. THE RIDGE OF
HIGH PRESSURE RESPONSIBLE FOR THE DRY AIR INTRUSION WILL MOVE EAST
OF THE AREA DURING LATE TUESDAY AND ALLOW THE RETURN FLOW TO
INCREASE MOISTURE ACROSS THE REGION BY WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  60  30  55  37  65 /   0   0   0   0  10
KBPT  61  31  56  41  67 /   0   0   0   0  10
KAEX  58  26  55  31  61 /   0   0   0   0  10
KLFT  58  28  55  34  63 /   0   0   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
     LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
     TX FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
     TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 2, 5:52 AM CST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
552 AM CST MON JAN 2 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
031200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
552 AM CST MON JAN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF SOUTHEAST TEXAS
AND LOUISIANA LATE TONIGHT THROUGH TUESDAY MORNING. A HARD FREEZE
IS ALSO POSSIBLE FROM THE EAST TEXAS LAKES REGION TO AROUND THE
ALEXANDRIA AREA AND TEMPERATURES ALONG THE GULF COAST ARE
EXPECTED TO FALL TO NEAR FREEZING BY AROUND OR SHORTLY BEFORE
SUNRISE TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TEMPERATURES WILL WARM TUESDAY MORNING, HOWEVER TEMPERATURES ARE
EXPECTED TO FALL TO AROUND FREEZING AGAIN BY WEDNESDAY MORNING
FROM AROUND ALEXANDRIA TO AROUND LAFAYETTE.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-031200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
552 AM CST MON JAN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE GULF
WATERS THROUGH TODAY. WINDS OF 15 TO 25 KNOTS AND SEAS OF 4 TO 7 ARE
EXPECTED THROUGH TODAY BUT DECREASING THIS AFTERNOON THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 7:58 PM CSTFreeze WarningLCHAvoyelles, Rapides, Vernon8 hr
Jan 2, 1:04 PM CSTHard Freeze WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more20 hr

Nearby

Freeze Warnings in Louisiana, 2012Freeze Warnings in Texas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.